Alert archive / Florida / Small Craft Advisories in 2020
Small Craft Advisory 32, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Jun 5, 2020, 4:31 PM EDT. It was in force for 54 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2020, 4:31 PM EDT (20:31 UTC)
- Expired
- Jun 7, 2020, 10:30 PM EDT
- In force
- 54 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
608 WHUS72 KKEY 052031 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 431 PM EDT Fri Jun 5 2020 GMZ033-034-054-055-074-075-060445- /O.NEW.KKEY.SC.Y.0032.200605T2031Z-200606T0900Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 431 PM EDT Fri Jun 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Southeast winds 15 to 20 knots will increase to 20 to 25 knots, especially across the coastal waters surrounding the Dry Tortugas. Seas will build to 7 feet across the Straits south of the Dry Tortugas. * WHERE...Straits of Florida and Gulf waters beyond 5 fathoms, including the Dry Tortugas. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
9 follow-up statements
157 WHUS72 KKEY 060246 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1046 PM EDT Fri Jun 5 2020 GMZ033-034-054-055-074-075-060900- /O.CON.KKEY.SC.Y.0032.000000T0000Z-200606T0900Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1046 PM EDT Fri Jun 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Southeast winds increasing to 20 to 25 knots, especially across the coastal waters surrounding the Dry Tortugas. Seas building to 7 to 8 feet across the Straits south of the Dry Tortugas. * WHERE...Straits of Florida and Gulf waters beyond 5 fathoms, including the Dry Tortugas. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR/WLC
433 WHUS72 KKEY 060835 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 435 AM EDT Sat Jun 6 2020 GMZ035-044-061645- /O.EXB.KKEY.SC.Y.0032.000000T0000Z-200606T2100Z/ Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- 435 AM EDT Sat Jun 6 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Southeast winds increasing to 20 to 25 knots, especially across the coastal waters surrounding the Dry Tortugas. Seas building to 7 to 9 feet across the Straits south of the Dry Tortugas. * WHERE...Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal, and Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ033-034-054-055-074-075-061645- /O.EXT.KKEY.SC.Y.0032.000000T0000Z-200606T2100Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 435 AM EDT Sat Jun 6 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Southeast winds increasing to 20 to 25 knots, especially across the coastal waters surrounding the Dry Tortugas. Seas building to 7 to 9 feet across the Straits south of the Dry Tortugas. * WHERE...Straits of Florida and Gulf waters beyond 5 fathoms, including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
674 WHUS72 KKEY 061418 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1018 AM EDT Sat Jun 6 2020 GMZ033>035-044-054-055-074-075-062100- /O.CON.KKEY.SC.Y.0032.000000T0000Z-200606T2100Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1018 AM EDT Sat Jun 6 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WHAT...Southeast winds 20 to 25 knots, especially across the coastal waters surrounding the Dry Tortugas. Seas building to 7 to 9 feet across the Straits south of the Dry Tortugas. * WHERE...Gulf of Mexico including the Dry Tortugas, the Straits of Florida west of the Seven Mile Bridge, Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal, and Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
204 WHUS72 KKEY 062045 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 445 PM EDT Sat Jun 6 2020 GMZ033>035-044-054-055-074-075-070300- /O.EXT.KKEY.SC.Y.0032.000000T0000Z-200607T0400Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 445 PM EDT Sat Jun 6 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Southeast to south winds 20 to 25 knots, especially across the coastal waters surrounding the Dry Tortugas. Seas 7 to 9 feet across the Straits of Florida south of the Dry Tortugas. * WHERE...Gulf of Mexico including the Dry Tortugas, the Straits of Florida west of the Seven Mile Bridge, Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal, and Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
634 WHUS72 KKEY 070233 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1033 PM EDT Sat Jun 6 2020 GMZ035-044-054-074-070345- /O.CAN.KKEY.SC.Y.0032.000000T0000Z-200607T0400Z/ Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- 1033 PM EDT Sat Jun 6 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Small Craft should continue to Exercise Caution as southeast to south winds of 15 to 20 knots will continue overnight. $$ GMZ033-034-055-075-070900- /O.EXT.KKEY.SC.Y.0032.000000T0000Z-200607T0900Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1033 PM EDT Sat Jun 6 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Southeast to south winds 20 to 25 knots, especially across the coastal waters surrounding the Dry Tortugas. Seas 7 to 9 feet across the Straits of Florida south of the Dry Tortugas. * WHERE...Gulf of Mexico including the Dry Tortugas, the Straits of Florida west of Halfmoon Shoal, and the Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ WLC/CLR
957 WHUS72 KKEY 070840 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 440 AM EDT Sun Jun 7 2020 GMZ033-034-055-075-071500- /O.EXT.KKEY.SC.Y.0032.000000T0000Z-200607T1500Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 440 AM EDT Sun Jun 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Southeast to south winds near 20 knots, across the coastal waters surrounding the Dry Tortugas. Seas 7 to 8 feet across the Straits of Florida south of the Dry Tortugas. * WHERE...Gulf of Mexico including the Dry Tortugas, the Straits of Florida west of Halfmoon Shoal, and the Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
065 WHUS72 KKEY 071422 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1022 AM EDT Sun Jun 7 2020 GMZ033-034-055-075-072045- /O.EXT.KKEY.SC.Y.0032.000000T0000Z-200607T2100Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1022 AM EDT Sun Jun 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Although southeast to south winds have decreased to 15 to 20 knots or less, seas as high as 7 to 8 feet will persist across the western Straits of Florida and the Gulf waters surrounding the Dry Tortugas. * WHERE...Gulf of Mexico including the Dry Tortugas, the Straits of Florida west of Halfmoon Shoal, and the Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
859 WHUS72 KKEY 072021 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 421 PM EDT Sun Jun 7 2020 GMZ033-034-055-075-080300- /O.EXT.KKEY.SC.Y.0032.000000T0000Z-200608T0300Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 421 PM EDT Sun Jun 7 2020 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Although southeast to south winds have decreased to 15 to 20 knots or less, seas as high as 7 feet will persist across the western Straits of Florida and the Gulf waters surrounding the Dry Tortugas. * WHERE...Gulf of Mexico including the Dry Tortugas, the Straits of Florida west of Halfmoon Shoal, and the Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms. * WHEN...In effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
663 WHUS72 KKEY 080230 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1030 PM EDT Sun Jun 7 2020 GMZ033-034-055-075-080330- /O.CAN.KKEY.SC.Y.0032.000000T0000Z-200608T0300Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1030 PM EDT Sun Jun 7 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas have subsided below 7 feet across the advisory area, therefore the Small Craft Advisory is cancelled. Small Craft should continue to Exercise Caution with seas as high as 6 feet possible overnight. $$ WLC
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 5, 3:14 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 5, 3:14 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Key West FL
314 PM EDT Fri Jun 5 2020
.DISCUSSION...
Water vapor imagery highlights a mid-upper level trough over the
Bay of Campeche interacting with Tropical Depression Cristobal
centered near the northern Yucatan Peninsula. Mean layer analyses
from CIMSS place a broad low-level anticyclone over the western
North Atlantic, driving moderate to occasionally fresh southeast
breezes through the coastal waters of the Florida Keys.
Temperatures are in the upper 80s with dewpoints near 80 (yes,
80!). Skies are partly to mostly cloudy and the KBYX radar is echo
free.
The 18Z KKEY RAOB sampled a strengthening wind field below 500
mb as Cristobal's cyclonic envelope encroaches on the Keys. The
dry layer sampled at 06Z near 700 mb, which was eroded at 12Z, has
returned at 18Z. The ML profile is moderately unstable with very
little inhibition. Low level RH shows no sign of Cuban shadow
malfeasance. Loops from MIMIC TPW and CIRA's LPW continue to
depict marginally drier air upstream of the Florida Keys.
.FORECAST...
Tropical Storm Cristobal will restrengthen over the south-Central
Gulf of Mexico tonight, albeit with significant baroclinic help.
The cyclonic envelope on its eastern flank will expand somewhat,
which will place the Florida Keys in a confluent southeasterly
regime. However, the upstream thermo is not ideal, so we have
tempered rain chances tonight to 50-70 %, with the best chances
out by the Dry Tortugas. The most energetic kinematics will setup
Saturday, although dry air entrenched across Hispaniola and
Jamaica will plague ML parcels with dry air entrainment. We
advertise 30% rain chances on Saturday, which is well below the
model consensus, but leaning towards the EC. Despite what may be
a lack of coverage through the afternoon, boomers from Cuba should
spread to the north Saturday evening.
Thereafter, the western Atlantic ridge will build west across
Florida, turning our focus back to the east, looking for moisture
slugs and inverted swaths of cyclonic curvature. At this time,
there are no identifiable cyclonic slugs upstream from the Keys. A
TUTT-like cell will creep to the west through the last few days
of the extended, which would favor small kinks along the southern
flank of the subtropical ridge. Through the extended, we have
retained the slightly above normal rain chances.
&&
.MARINE...
Small Craft Advisory in effect for the western Straits of Florida
and the deeper waters of the southeastern Gulf of Mexico due
increasing southeast winds 20 to 25 knots and seas building to 7
feet. Tropical Storm Cristobal, located inland over the Yucatan
Peninsula, will lift northward this evening and then reach the
central Gulf on Saturday. As Cristobal moves back over open water
and slowly strengthens, freshening southeast breezes are expected
across the coastal waters of the Florida Keys. An Atlantic ridge
axis will build back across Florida Sunday and Sunday night,
allowing breezes to diminish. Moderate northeast to east breezes
will return by Wednesday night.
&&
.AVIATION...
VFR conditions will prevail at the Key West and Marathon terminals.
A relatively dry layer has effectively shutdown precipitation this
afternoon. Better moisture, currently along and south of Cuba, is
expected to move in by the late afternoon/early evening. There
remains uncertainty on the exact timing and strength of any passing
shower or thunderstorm. As such will keep VCSH in the forecast for
now.
&&
.PRELIMINARY POINT TEMPS/POPS...
Key West 80 88 81 89 / 70 40 40 40
Marathon 81 91 81 91 / 70 30 40 40
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ033-034-054-
055-074-075.
&&
Public/Marine/Fire...CLR
Aviation/Nowcasts....LIW
Data Acquisition.....Williams
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Jun 5, 5:59 AM EDT, 10 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 559 AM EDT Fri Jun 5 2020 FLZ076>078-GMZ031>035-042>044-052>055-072>075-061000- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 559 AM EDT Fri Jun 5 2020 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...TODAY AND TONIGHT Tropical Storm Cristobal is expected to emerge off the Yucantan Peninsula and into the Gulf of Mexico late today, then move northward through the Gulf of Mexico tonight. As a result, fresh to strong mainly southeast winds are likely to affect portions Keys waters with the highest winds likely on the western waters. Subsequently, a Small Craft Advisory will likely be hoisted for at least portions of our coastal waters beginning tonight. Isolated to scattered thunderstorms are possible along the Florida Keys and the surrounding coastal waters. Furthermore, a few lightning storms may be strong with wind gusts in excess of 40 mph. Locally heavy rainfall is possible along the island chain today through tonight. Motorists should not drive through water of unknown depth. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Tropical Storm Cristobal is expected to make landfall along the central Gulf coast region Sunday night. Fresh to strong mainly southeast winds are likely to affect portions of Keys waters with the highest winds likely on the western waters. Winds will diminish substantially on Sunday as Cristobal begins moving further away from our area. Subsequently, a Small Craft Advisory may be required for portions of Keys waters until late Sunday. Isolated to scattered thunderstorms, some of which may be strong are possible across the Florida Keys and the surrounding coastal waters. The primary thunderstorm hazards will be wind gusts in excess of 40 mph and occasional lightning strikes. Beginning next Monday, some drier air is expected to filter into our region, hence showers and thunderstorms should become widely scattered which would return rain chances to near normal for this time of year. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jun 5, 12:16 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
1216 PM EDT FRI JUN 5 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM MARINE TSTM WIND 14 NW KEY WEST 24.72N 81.92W
06/05/2020 M42 MPH GMZ033 FL MESONET
A SOUTH-SOUTHEAST WIND GUST OF 36 KNOTS, OR 42 MPH, WAS
MEASURED BY THE WEATHERFLOW MESONET STATION LOCATED AT
SMITH SHOAL LIGHT.
&&
WILLIAMSThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:16 PM EDT | Special Marine Warning | KEY | 29 min | |
| Jun 5, 9:00 AM EDT | Special Marine Warning | KEY | 45 min | |
| Jun 5, 9:29 AM EDT | Special Marine Warning | KEY | 31 min | |
| Jun 5, 9:50 AM EDT | Special Marine Warning | KEY | 25 min | |
| Jun 5, 11:52 AM EDT | Special Marine Warning | KEY | 23 min | |
| Jun 5, 12:12 PM EDT | Special Marine Warning | KEY | 33 min | |
| Jun 5, 12:42 PM EDT | Special Marine Warning | KEY | 33 min | |
| Jun 5, 1:12 PM EDT | Special Marine Warning | KEY | 33 min |
Nearby
Small Craft Advisories in Florida, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.